Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chin Up
Sep 10, 2008

Dear Dr. Henry,

I went to a plastic surgeon today because I thought I had developed a lipoma on the front of my throat. I have one on the back of my neck that will be removed soon with laser assisted lipo. I got a bit of a shock today in that he said my parodit glands are swollen which I've observed for about a year now but he also said my saliva glands below my jaw line are swollen and my thyroid is very swollen. He has ordered a CT Scan of the throat and lower face. It turns out that this problem which I assumed was lipoma on the throat is not. Have you ever seen this in patients? I've been on HIV meds since May 97. VL has been undetectable since Jan 98 and my CD-4 is 1200 although it started at 153. Also, I have sleep apnea and wear a CPAP at night (that's a real husband getter!!) Finally, at 45 I had two MIs and emergency bypass surgery so am on heart meds and niacin as well. My HIV meds are Combivir, Viread, Intellence. Recently changed from Trizivir because of the DAD study data. Any ideas? I look like a bull frog when I swallow. I swear..... more problems than a math book!!!

Thanks ATL

Response from Dr. Henry

It is a good idea to get a CT scan of the face/neck to define the anatomic area involved. Polycystic disease of the parotid glands is seen in a small % of HIV+ patients and has not been linked to a particular drug regimen. I have had a dozen or so patients undergo radiation therapy to shrink parotid glands when that diagnosis is made with generally good cosmetic response. KH



Previous
First time Meds
Next
Warnings about Reyataz and Contraceptives - what about HRT?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement